Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 125, NWS Des Moines, IA

May 17, 201710 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 17, 2017, 4:17 PM CDT for 10 counties in Iowa. It was in force for 43 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2017, 4:17 PM CDT (21:17 UTC)
Expired
May 17, 2017, 5:00 PM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Boone County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA, Jasper County, IA, Madison County, IA, Marshall County, IA, Polk County, IA, Story County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 5 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 4:18 PM CDTTSTM WND DMG1 Wnw Cumming, IASEMI BLOWN OVER ON I-35 AT MILE MARKER 65.
May 17, 4:18 PM CDTTSTM WND DMG3 Ne Windsor Heights, IA12 TO 13 INCH TREE SNAPPED. BRANCHES IN STREET. TIME ESTIMATED BY RADAR.
May 17, 4:18 PM CDTTSTM WND GST 701 S Norwalk, IAWIND GUSTS OF 60 TO 70 MPH.
May 17, 4:19 PM CDTTSTM WND GST 70Grimes, IA
May 17, 4:21 PM CDTTSTM WND DMG3 S Polk City, IATREE BRANCHES DOWN ON BEAVER DR. POWER OUTAGES IN JOHNSTON.
May 17, 4:22 PM CDTTSTM WND DMG3 Ne Des Moines, IATREE DAMAGE ON EASTON BLVD NEAR 22ND. TIME ESTIMATED BY RADAR.
May 17, 4:25 PM CDTTSTM WND DMG2 Nne Windsor Heights, IALARGE TREE SPLIT NEAR BASE. LANDED ACROSS ROADWAY. TIME ESTIMATED BY RADAR. DELAYED REPORT.
May 17, 4:25 PM CDTTSTM WND GST 702 Nnw Des Moines, IAEVACUATION OF TALL BUILDINGS IN CAPITAL SQUARE UNDERWAY. VERY STRONG WIND DOWNTOWN. SPOTTER ESTIMATED 70 MPH.
May 17, 4:28 PM CDTTSTM WND DMG1 Wsw West Des Moines, IATREE DAMAGE 6 TO 12 INCH LIMB TORN OFF MAIN TRUNK.
May 17, 4:28 PM CDTTSTM WND GST 603 Ne Des Moines, IAMINOR TREE DAMAGE IN AREA.
May 17, 4:30 PM CDTTSTM WND DMGDallas Center, IAPOWER LINES DOWN BETWEEN DALLAS CENTER AND GRIMES. DALLAS CENTER IS WITHOUT POWER.
May 17, 4:30 PM CDTTSTM WND GST 581 Nw Altoona, IARWIS MEASUREMENT NEAR I-80/HWY 65.
May 17, 4:30 PM CDTTSTM WND GST 58Altoona, IARWIS STATION AT I80 AND US 65.
May 17, 4:36 PM CDTTSTM WND DMG1 W Grimes, IAREPORT OF POWER LINES DOWN NEAR DALLAS CENTER-GRIMES HIGH SCHOOL.
May 17, 4:36 PM CDTTSTM WND DMGDes Moines, IADOZENS OF REPORTS OF WIRES DOWN, TREES DOWN, POWER OUTAGES DUE TO TRANSFORMER DAMAGE, AND MOTOR VEHICLE CRASHES SUSPECTED TO BE STORM RELATED. METRO-WIDE REPORTS TOO NUMEROUS TO REPORT.
May 17, 4:40 PM CDTTSTM WND GST 601 Ne Colfax, IASTRONG WINDS. HEAVY RAIN APPROACHING.
May 17, 4:44 PM CDTTSTM WND DMG2 Nnw Ames, IASTRONG WINDS ( NO ESTIMATE ) ... DUMPSTERS KNOCKED OVER.
May 17, 5:00 PM CDTTSTM WND DMGNapier, IAMULTIPLE FARMSTEADS WITH ROOF DAMAGE FROM WIND. MORE INFO COMING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 12:08 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

503 
WUUS53 KDMX 172117
SVRDMX
IAC015-049-073-077-099-121-127-153-169-181-172200-
/O.NEW.KDMX.SV.W.0125.170517T2117Z-170517T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
417 PM CDT WED MAY 17 2017

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Polk County in central Iowa...
  Story County in central Iowa...
  Eastern Greene County in west central Iowa...
  Southern Marshall County in central Iowa...
  Northeastern Madison County in south central Iowa...
  Northeastern Guthrie County in west central Iowa...
  Western Jasper County in central Iowa...
  Boone County in central Iowa...
  Dallas County in central Iowa...
  Northern Warren County in south central Iowa...

* Until 500 PM CDT.

* At 415 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles south of Jefferson to near Grimes to near
  Carlisle, moving north at 60 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Trained weather spotters. At 410 pm...65 to 70 mph winds 
           were reported in West Des Moines. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Des Moines, Ames, West Des Moines, Ankeny, Urbandale, Johnston,
  Clive, Newton, Indianola, Altoona, Waukee, Boone, Norwalk, Pleasant
  Hill, Grimes, Perry, Nevada, Jefferson, Adel and Windsor Heights.

This includes the following highways...
 Interstate 35 between mile markers 63 and 72, and between mile
markers 87 and 126.
 Interstate 80 between mile markers 113 and 164.
 Interstate 235 between mile markers 1 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing wind 
damage across central Iowa. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows!

&&

A tornado watch remains in effect until 700 PM CDT for central, south
central and west central Iowa.

LAT...LON 4136 9355 4148 9387 4184 9443 4221 9434
      4221 9330 4188 9277
TIME...MOT...LOC 2115Z 194DEG 68KT 4192 9433 4171 9385 4146 9343 

HAIL...<.75IN
WIND...70MPH
 
$$

MF
1 follow-up statement
752 
WWUS53 KDMX 172140
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
440 PM CDT WED MAY 17 2017

IAC077-121-181-172150-
/O.CAN.KDMX.SV.W.0125.000000T0000Z-170517T2200Z/
Madison IA-Guthrie IA-Warren IA-
440 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON...
NORTHEASTERN GUTHRIE AND NORTHERN WARREN COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.Therefore, the warning has been cancelled.

A tornado watch remains in effect until 700 PM CDT for central and
west central Iowa.

LAT...LON 4151 9333 4161 9346 4183 9373 4199 9439
      4221 9433 4221 9330 4188 9277 4163 9314
TIME...MOT...LOC 2140Z 226DEG 59KT 4219 9397 4201 9353 4165 9319 

$$

IAC015-049-073-099-127-153-169-172200-
/O.CON.KDMX.SV.W.0125.000000T0000Z-170517T2200Z/
Polk IA-Story IA-Greene IA-Marshall IA-Jasper IA-Boone IA-Dallas IA-
440 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN POLK...STORY...NORTHEASTERN GREENE...SOUTHERN
MARSHALL...WESTERN JASPER...BOONE AND NORTHEASTERN DALLAS COUNTIES...

At 440 PM CDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Boone to near Nevada to near
Colfax, moving northeast at 70 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. These storms have a history of 
         producing wind gusts from 60 to 70 mph with numerous trees 
         down and minor structural damage. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Ames, Ankeny, Newton, Altoona, Boone, Nevada, Jefferson, Bondurant,
Story City, Huxley, Madrid, Mitchellville, Colfax, Ogden, Prairie
City, Slater, State Center, Roland, Baxter and Gilbert.

This includes the following highways...
 Interstate 35 between mile markers 91 and 126.
 Interstate 80 between mile markers 141 and 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 700 PM CDT for central and
west central Iowa.

LAT...LON 4151 9333 4161 9346 4183 9373 4199 9439
      4221 9433 4221 9330 4188 9277 4163 9314
TIME...MOT...LOC 2140Z 226DEG 59KT 4219 9397 4201 9353 4165 9319 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

MF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 4:06 PM CDT, 11 minutes earlier.

Area forecast discussion, May 17, 4:06 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
406 PM CDT Wed May 17 2017

.SHORT TERM.../Tonight through Thursday/
Issued at 400 PM CDT Wed May 17 2017

Round one of thunderstorms is pushing into northern Iowa early this
afternoon with a cluster of storms near Spencer at 2 PM and another
approaching Iowa Falls. These storms will continue to move to the
north or north-northeast through the afternoon and be in southern
Minnesota by around 21z/4pm. Behind these storms, clearing followed
by bubbling cumulus and new thunderstorm development are occurring
over central Iowa. Additional thunderstorms are moving out of
southeast Nebraska and northeastern Kansas, which have formed on the
nose of a strong PV anomaly. These storms will move northeastward
from northeastern Kansas early this afternoon through the state this
afternoon and evening with all modes of severe weather still
possible. Latest hi-res models show these storms pivoting
northeastward reaching the Des Moines metro around 21-22z/4-5pm and
Waterloo and Mason City around 23-00z/6-7pm. These storms will be
moving into an airmass characterized by strong boundary layer
heating along with dewpoints generally in the low and middle 60s.
However, recent observations have shown a decrease in dewpoints over
southern and southwest Iowa, which is where deep layer mixing is
taking place due to strong, gusty, synoptic winds as a result of the
aforementioned PV anomaly. This is also the area where we have
issued a special weather statement in lieu of a wind advisory given
our primary concern of severe weather this afternoon. Still, this
has yielded MLCAPEs around 1000 J/kg and SBCAPEs of 2000+ J/kg per
18z KOAX ROAB and 19z SPC mesoanalysis. While deep layer shear will
be more than sufficient for organized updrafts, low-level shear is
marginal currently. However, short term models show this increasing
in the next few hours. Mid-level and low-level lapse rates are
steepening ahead of the PV anomaly with 8C/km and 7C/km,
respectively. The LCLs are currently lowest over northern Iowa
around 750m with around 1250 m closer to the Missouri border and
freezing level over central Iowa are between 10000 and 11000 feet.

As the storms move out of central Iowa into southern Minnesota and
eastern Iowa by mid-evening, scattered showers will linger behind
through around midnight. Clouds will linger longer over much of the
state as winds shift to the west and northwest bringing in cooler
and drier air.

.LONG TERM.../Thursday night through Wednesday/
Issued at 400 PM CDT Wed May 17 2017

The primary concerns through the period will be precip amounts to
end the weak and another system late Monday into Tuesday. Our
current Rockies mean trough will remain in place even after the
present system departs with fair weather at onset, however our
attention will turn to the next embedded low now moving through
NV/UT/ID. Deep thermodynamic and kinematic forcing will cross the
Missouri Valley into IA overnight into Friday morning resulting in
showers and possibly a few thunderstorms. After a minor lull in
the forcing late in the day, another short wave will rotate
through the base of the long wave trough overnight into Saturday
with deformation zone, warm/theta-e advection and frontogenetical
forcing all coming together, along with increased deep convergence
ahead of the low along the warm front. The precipitable water
values and warm cloud depths are not too high for the season, but
considering the degree of forcing for this airmass it will
potentially lead to widespread amounts over an inch before the
system exits. RFC contingency forecasts suggest this will push
rivers to significant within bank rises with at least minor
flooding certainly possible as well. Thus have likely PoPs going
during this window. Heavy rains seem to be the primary threat, but
there will be some severe weather potential during peak heating
Saturday depending on the surface low track. The warmer, more
unstable ECMWF solution would be most favorable with its western
most track. Even the cooler GFS has a sliver of uncapped MLCAPEs
far southeast in the deep shear so this will need to be monitored
in the coming days.

Forcing with this system should exit by midday Saturday leading to a
regime change by early next week with the mean trough through the
Great Lakes. This will keep us in relatively cool NW rather than SW
flow. Models are in good agreement dropping a short wave through the
trough into the Plains and Iowa late Monday into Tuesday.
Instability and shear do not appear to be sufficient to support much
of a severe weather threat however nor are heavy rains
anticipated. This pattern will keep Iowa temperatures often cool
and no better than normal with dewpoints seasonally low as well.

&&

.AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/
Issued at 1250 PM CDT Wed May 17 2017

Main concern is timing of thunderstorms that will move through
central Iowa impacting the terminals this afternoon and evening
along with gusty winds. Have tried to time the heavier
thunderstorms with TEMPO groups of just a few hours, though
amendments may be needed to adjust timing as well as conditions.
The thunderstorms will be past most the terminals by mid-evening.
While conditions may improve back into VFR after the storms pass,
clouds are expected to move back in after midnight through
Thursday morning with MVFR ceilings expected over the northern
sites with low VFR ceilings over the southern sites.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...Ansorge
LONG TERM...Small
AVIATION...Ansorge
Hazardous weather outlook, May 17, 3:31 PM CDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
331 PM CDT Wed May 17 2017

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-182045-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
331 PM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

There is a slight to enhanced risk for strong to severe
thunderstorms this afternoon and evening. The main threat will be
weak, fast-moving, isolated tornadoes. Damaging winds, large hail,
and periods of heavy rain are secondary threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

River flooding is possible in the coming days due to recent
rainfall that may cause some rivers to leave their banks.

Non-severe thunderstorms are possible Friday through Saturday, as
well as Monday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and
evening.

Ansorge

In the hours before

Local storm report, May 17, 4:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
400 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     TRIPOLI                 42.81N 92.26W
05/17/2017                   BREMER             IA   PUBLIC

            4 INCH DIAMETER BROKEN TREE LIMBS.

&&
Local storm report, May 17, 4:07 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
407 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     2 NW MANILLA            41.91N 95.26W
05/17/2017                   CRAWFORD           IA   EMERGENCY MNGR

            DAMAGE TO OUTBUILDING.

&&
Local storm report, May 17, 4:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
408 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     DAWSON                  41.85N 94.22W
05/17/2017                   DALLAS             IA   EMERGENCY MNGR

            SEMI BLOWN OVER INTO THE DITCH AT THE
            INTERSECTION OF P46 AND HIGHWAY 44.

&&

BF
Local storm report, May 17, 4:12 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
412 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     CUMMING                 41.48N 93.76W
05/17/2017                   WARREN             IA   PUBLIC

            SHINGLES BLOWN OFF HOMES.

&&
Local storm report, May 17, 4:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND GST     3 SW CLIVE              41.58N 93.80W
05/17/2017  E65 MPH          DALLAS             IA   NWS EMPLOYEE

&&

CM
Local storm report, May 17, 4:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     DAWSON                  41.85N 94.22W
05/17/2017                   DALLAS             IA   EMERGENCY MNGR

            POWER POLES BLOWN DOWN ON HIGHWAY 44. SEMI
            TRUCK BLOWN OVER AT INTERSECTION OF P46 AND
            HIGHWAY 141. THIS WAS ALL BETWEEN PERRY AND
            DAWSON.

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:02 PM CDTSevere Thunderstorm WarningDMXCrawford43 min
May 16, 7:41 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford, Sac49 min
May 16, 7:53 PM CDTSevere Thunderstorm WarningDMXCass37 min
May 16, 7:59 PM CDTTornado WarningDMXCarroll16 min
May 16, 8:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac, Webster45 min
May 16, 8:18 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac42 min
May 16, 8:22 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Dallas, Greene and 1 more38 min
May 16, 8:48 PM CDTSevere Thunderstorm WarningDMXCalhoun, Hamilton, Humboldt, Webster, Wright42 min
May 16, 8:50 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Palo Alto, Pocahontas40 min
May 16, 8:57 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie33 min
May 16, 9:18 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie22 min
May 16, 9:19 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth56 min
May 16, 9:26 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Webster and 1 more49 min
May 16, 9:30 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story15 min
May 16, 9:42 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Marshall, Story34 min
May 16, 9:49 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth26 min
May 16, 10:13 PM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story29 min
May 16, 10:15 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Worth33 min
May 16, 10:40 PM CDTSevere Thunderstorm WarningDMXButler, Grundy, Hardin22 min
May 16, 10:46 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor44 min
May 16, 11:19 PM CDTSevere Thunderstorm WarningDMXRinggold, Union26 min
May 17, 12:35 AM CDTSpecial Weather StatementDMXJasper, Mahaska, Poweshiek40 min
May 17, 2:42 PM CDTSevere Thunderstorm WarningDMXDallas, Madison28 min
May 17, 3:02 PM CDTSevere Thunderstorm WarningDMXDallas, Polk43 min
May 17, 3:14 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer27 min
May 17, 3:28 PM CDTSevere Thunderstorm WarningDMXBoone, Story35 min
May 17, 3:29 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union29 min
May 17, 3:37 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie23 min
May 17, 3:46 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Clarke, Dallas and 6 more44 min
May 17, 3:47 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Marion, Union, Warren and 1 more43 min
May 17, 3:59 PM CDTTornado WarningDMXAppanoose, Monroe46 min
May 17, 4:26 PM CDTSevere Thunderstorm WarningDMXKossuth22 min
May 17, 4:27 PM CDTSevere Thunderstorm WarningDMXAppanoose, Jasper, Lucas, Mahaska, Marion, Monroe and 4 more63 min
May 17, 4:36 PM CDTTornado WarningDMXMahaska, Monroe, Wapello27 min
May 17, 4:53 PM CDTSevere Thunderstorm WarningDMXBoone, Grundy, Hamilton, Hardin, Jasper, Marshall and 3 more67 min
May 17, 5:11 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Webster49 min
May 17, 5:16 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright59 min
May 17, 5:21 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello39 min
May 17, 5:32 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler43 min
May 17, 5:53 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Kossuth, Winnebago, Worth34 min
May 17, 6:01 PM CDTSevere Thunderstorm WarningDMXEmmet8 min
May 17, 6:16 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer9 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.